Author Topic: Can withdrawal cause joint pain?  (Read 1202 times)

[Buddie]

Can withdrawal cause joint pain?
« on: January 16, 2012, 11:23:50 am »
I'm only 20 years old and since I started to reduce the dosage of Ativan I have been experiencing numerous symptoms and been told by doctors that I am fine. Lately however, I have been experiencing joint pain, in many joints around the body simoultaniously. specially my wrists and ankles. Is this a common withdrawal symptoms? has anyone else experienced this during withdrawal?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #1 on: January 16, 2012, 11:33:46 am »
This is very likely a withdrawal issue and it is something that I have seen many people on here comment on. It is good that you had it checked out and got the all clear from the doctor. I had lots of aches and pains when I first stopped- I felt like I was stuck in the body of someone much older. Go easy on yourself for now and try not to worry about this as it should pass quite quickly- it did for me. Also, being 20 years old will work in your favour here, and I would imagine in other areas of recovery too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #2 on: January 16, 2012, 02:36:09 pm »
Yes, it's one of my worst symptoms! Hope you feel better soon :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #3 on: January 16, 2012, 02:44:53 pm »
Get some epsom salts put a mugful in your bath a night, works really well on aches and pains. x
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #4 on: January 16, 2012, 08:50:25 pm »
Thank you :) I will try the epsom salts. So are joints pains quite common in w/d then? i just need a bit more reassurance. My joints dont look inflamed or anything, they just have been hurting since i reduced the ativan dosage last time
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #5 on: January 16, 2012, 09:15:36 pm »
I had a lot of joint pain during my early withdrawal its gone now. :'(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #6 on: January 16, 2012, 09:21:02 pm »
Mine has gotten considerably better over time But to answer your questions, yes.

This was by far my worst symptom during tolerance and withdrawl.  I was forced to stop working out, and even had trouble just taking walks around my neighborhood.   The worst of it was in my ankles. 

It will get better, hang in there!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #7 on: January 16, 2012, 09:24:21 pm »
Yes, benzodiazepine withdrawal can cause joint pain. No doubt about it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #8 on: January 18, 2012, 07:54:29 pm »
can it cause it in many different joints at the same time?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can withdrawal cause joint pain?
« Reply #9 on: January 18, 2012, 09:15:20 pm »
It sure can.  I often felt like an 80yo man (i'm 27yo).

It WILL get better.  Hang in there.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.